MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS VAULTLOCK GLENOID, SMALL
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a revision total shoulder replacement procedure the ar-9145-36 universal glenoid peripheral locking screw broke at the head/ shaft junction upon insertion.The rep reported the screw head was retrieved, but the shaft was retained in the bone.The hex screw driver was used to insert the screw.The retrieved broken screw head will be returning for evaluation.Additional information has been requested.Additional information received on 03/04/2020: the rep reported the reason for the revision tsa was due to a failed glenoid component.The rep stated there were no arthrex devices explanted during the revision surgery, and the case was completed well after the malfunction with the screw occurred.Additional information received on 04/08/2020: it has been confirmed that the original statement that no arthrex devices were explanted during the revision surgery was incorrect.The primary apex total shoulder procedure took place on the(b)(6) 2019.The following products were implanted during the primary total shoulder surgery on (b)(6) 2019: ar-9100-05s / univers apex humeral stem, 5mm / lot: 10035663, ar-9106-01 / univers vaultlock glenoid small / lot: 1027261623, ar-9144-19p/ univers ii humeral head 44/19 / lot: 10223959.A revision procedure took place on (b)(6) 2020 due to a failed glenoid component.During the revision procedure the following devices were explanted: ar-9106-01 / unvers vaultlock glenoid small / lot 10272616, ar-9144-19p / univers ii humeral head 44/19 / lot 10223959.The revision procedure was completed using arthrex products.During the revision the following devices were implanted and taken back out: ar-9120-01pc, univers revers glenoid baseplate, porous coated small, lot 17.01674, ar-9165-15nl, central screw, non-locking, univers revers, lot 10192978, ar-9145-36, peripheral locking screw 36mm, lot 18.01671.The ar-9145-36, peripheral locking screw broke in the process and the screw head was retrieved, however the shaft of the screw was retained in the patient's body (unretrieved).The same surgeon performed both the primary and revision procedures at the same facility.See attached redacted primary and revision surgery scrub sheets.

Brand Name
UNIVERS VAULTLOCK GLENOID, SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10009158
Report Number1220246-2020-01811
Device Sequence Number2968617
Product Code KWS
UDI-Device Identifier00888867239319
UDI-Public00888867239319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161108
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberUNIVERS VAULTLOCK GLENOID, SMALL
Device Catalogue NumberAR-9106-01
Device Lot Number1027261623
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2020
Initial Report FDA Received Date04/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;